Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Radial Solutions to a Dirichlet Problem Involving Critical Exponents when $N = 6$

Authors: Alfonso Castro and Alexandra Kurepa
Journal: Trans. Amer. Math. Soc. 348 (1996), 781-798
MSC (1991): Primary 35J65, 34A10
MathSciNet review: 1321571
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that, for each $\lambda > 0$, the set of radially symmetric solutions to the boundary value problem

\begin{equation*}\begin{split} -\Delta u(x) & = % \lambda u(x) + u(x)\vert u(x)\vert,\quad x\in B := \{x\in R^6\colon\Vert x\Vert < 1\},\\ u(x) & = % 0, \quad x\in\partial B, \end{split} \end{equation*}

is bounded. Moreover, we establish geometric properties of the branches of solutions bifurcating from zero and from infinity.

References [Enhancements On Off] (What's this?)

  • 1 F. Atkinson, H. Brezis, L. Peletier, Solutions dequations elliptiques avec exposant de Sobolev critique qui changent de signe, C. R. Acad. Sci. Paris, t. 306, Serie I (1988), 711-714. MR 89k:35088
  • 2 H. Brezis, L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math. 36(1983), 437-477. MR 84h:35059
  • 3 A. Castro, A. Kurepa, Infinitely many radially symmetric solutions to a superlinear Dirichlet problem in a ball, Proc. Amer. Math. Soc. 101(1987), 56-64. MR 88j:35058
  • 4 _____ , Radially symmetric solutions to a superlinear Dirichlet problem in a ball with jumping nonlinearities, Trans. Amer. Math. Soc. 315(1989), 353-372. MR 90g:35053
  • 5 _____ , Radially symmetric solutions to a Dirichlet problem involving critical exponents, Trans. Amer. Math. Soc. 343(1994), 907-926. MR 94h:35012
  • 6 G. Cerami, Elliptic equations with critical growth, College on Variational Problems in Analysis, Lecture Notes SMR 281/24, International Centre for Theoretical Physics, Trieste, Italy, (1988).
  • 7 G. Cerami, S. Solimini, M. Struwe, Some existence results for superlinear elliptic boundary value problems involving critical exponents, J. Functional Anal. 69(1986), 289-306. MR 88b:35074
  • 8 M. G. Crandall, P. M. Rabinowitz, Bifurcation from simple eigenvalues, J. Functional Analysis 8(1971), 321-340. MR 44:5836
  • 9 M. K. Kwong, Uniqueness of positive solutions for $\Delta u - u+u^p = 0$ in $R^n$, Arch. of Rational Mech. 105 (1989), 243--266. MR 90d:35015
  • 10 S. I. Pohozaev, Eigenfunctions of the equation $\Delta u + \lambda f(u) = 0$, Soviet. Math. Dokl. 6(1965), 1408-1411. MR 33:411
  • 11 P. Pucci, J. Serrin, A general variational identity, Indiana Univ. Math. J. 35(1986), 681-703. MR 88b:35072
  • 12 S. Solimini, On the existence of infinitely many radial solutions for some elliptic problems, Revista Mat. Aplicadas 9 (1987), 75-86. MR 89f:35086
  • 13 N. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Ann. Sc. Norm. Sup. Pisa 22(1968), 265-274. MR 39:2093

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35J65, 34A10

Retrieve articles in all journals with MSC (1991): 35J65, 34A10

Additional Information

Alfonso Castro
Affiliation: Department of Mathematics, University of North Texas, Denton, Texas 76203-5116

Alexandra Kurepa
Affiliation: Department of Mathematics, North Carolina A&T State University, Greensboro, North Carolina 27411

Keywords: Critical exponent, radially symmetric solutions, Dirichlet problem, nodal curves, bifurcation
Received by editor(s): July 13, 1994
Received by editor(s) in revised form: February 7, 1995
Article copyright: © Copyright 1996 American Mathematical Society